Acta Mathematica

Dirac cohomology for graded affine Hecke algebras

Dan Barbasch, Dan Ciubotaru, and Peter E. Trapa

Full-text: Open access

Abstract

We define an analogue of the Casimir element for a graded affine Hecke algebra $ \mathbb{H} $, and then introduce an approximate square-root called the Dirac element. Using it, we define the Dirac cohomology HD (X) of an $ \mathbb{H} $-module X, and show that HD (X) carries a representation of a canonical double cover of the Weyl group $ \widetilde{W} $. Our main result shows that the $ \widetilde{W} $-structure on the Dirac cohomology of an irreducible $ \mathbb{H} $-module X determines the central character of X in a precise way. This can be interpreted as p-adic analogue of a conjecture of Vogan for Harish-Chandra modules. We also apply our results to the study of unitary representations of $ \mathbb{H} $.

Article information

Source
Acta Math., Volume 209, Number 2 (2012), 197-227.

Dates
Received: 3 December 2010
First available in Project Euclid: 31 January 2017

Permanent link to this document
https://projecteuclid.org/euclid.acta/1485892660

Digital Object Identifier
doi:10.1007/s11511-012-0085-3

Mathematical Reviews number (MathSciNet)
MR3001605

Zentralblatt MATH identifier
1276.20004

Rights
2012 © Institut Mittag-Leffler

Citation

Barbasch, Dan; Ciubotaru, Dan; Trapa, Peter E. Dirac cohomology for graded affine Hecke algebras. Acta Math. 209 (2012), no. 2, 197--227. doi:10.1007/s11511-012-0085-3. https://projecteuclid.org/euclid.acta/1485892660


Export citation

References

  • Arthur, J., On elliptic tempered characters. Acta Math., 171 (1993), 73–138.
  • Atiyah, M. & Schmid, W., A geometric construction of the discrete series for semisimple Lie groups. Invent. Math., 42 (1977), 1–62.
  • Barbasch, D. & Moy, A., A unitarity criterion for p-adic groups. Invent. Math., 98 (1989), 19–37.
  • — Reduction to real infinitesimal character in affine Hecke algebras. J. Amer. Math. Soc., 6 (1993), 611–635.
  • Casselman, W., A new nonunitarity argument for p-adic representations. J. Fac. Sci. Univ. Tokyo Sect. IA Math., 28 (1981), 907–928.
  • Ciubotaru, D., Spin representations of Weyl groups and the Springer correspondence. To appear in J. Reine Angew. Math.
  • Ciubotaru, D. & Trapa, P. E., Functors for unitary representations of classical real groups and affine Hecke algebras. Adv. Math., 227 (2011), 1585–1611.
  • Etingof, P., Freund, R. & Ma, X., A Lie-theoretic construction of some representations of the degenerate affine and double affine Hecke algebras of type BCn. Represent. Theory, 13 (2009), 33–49.
  • Howe, R. E. & Moore, C. C., Asymptotic properties of unitary representations. J. Funct. Anal., 32 (1979), 72–96.
  • Huang, J. S. & Pandžić, P., Dirac cohomology, unitary representations and a proof of a conjecture of Vogan. J. Amer. Math. Soc., 15 (2002), 185–202.
  • Kazhdan, D. & Lusztig, G., Proof of the Deligne–Langlands conjecture for Hecke algebras. Invent. Math., 87 (1987), 153–215.
  • Kostant, B., Dirac cohomology for the cubic Dirac operator, in Studies in Memory of Issai Schur (Chevaleret/Rehovot, 2000), Progr. Math., 210, pp. 69–93. Birkhäuser, Boston, MA, 2003.
  • Lusztig, G., Cuspidal local systems and graded Hecke algebras. I. Inst. Hautes Études Sci. Publ. Math., 67 (1988), 145–202.
  • — Affine Hecke algebras and their graded version. J. Amer. Math. Soc., 2 (1989), 599–635.
  • — Cuspidal local systems and graded Hecke algebras. III. Represent. Theory, 6 (2002), 202–242.
  • Morris, A. O., Projective representations of reflection groups. II. Proc. London Math. Soc., 40 (1980), 553–576.
  • Opdam, E. & Solleveld, M., Homological algebra for affine Hecke algebras. Adv. Math., 220 (2009), 1549–1601.
  • Parthasarathy, R., Dirac operator and the discrete series. Ann. of Math., 96 (1972), 1–30.
  • Salamanca-Riba, S. A. & Vogan, D. A., Jr., On the classification of unitary representations of reductive Lie groups. Ann. of Math., 148 (1998), 1067–1133.
  • Springer, T. A., Reductive groups, in Automorphic Forms, Representations and L-functions (Corvallis, OR, 1977), Part 1, Proc. Sympos. Pure Math., 33, pp. 3–27. Amer. Math. Soc., Providence, RI, 1979.
  • Vogan, D. A., Jr., Dirac operators and unitary representations I–III. Lectures at Massachusetts Institute of Technology, 1997.